Discussion in 'Therapy and Medication' started by derbygirl, Jun 15, 2008.

  1. derbygirl

    derbygirl Chat and Forum Buddy

    Hi all,

    I currently on Zyprexa at the moment (along with Seroquel). Has anyone found that zyprexa has caused excessive and rapid weight gain? Ive been eating less and exercising at least 2 hours moderately to vigorously everday, except Sundays (where i just take a leisurely walk), and Im STILL putting on weight!
  2. dazzle11215

    dazzle11215 Staff Alumni

    Yep I'm on zyprexa, too. The munchies calm down after the first 6 weeks, at least in my case. Still, I gained a ton of weight. The drug changes your metabolism so you burn less. Still, with exercise and strict low-fat diet you should be able to maintain your weight. Let me know how it goes?
  3. ThoseEmptyWalls

    ThoseEmptyWalls Well-Known Member

    Seroquil made me pass out if the temp got above 75 :( Zyprexa made me sleep all day long and lets put it this way..I could fit into a size 12 before I started it and Im now over 260 pounds...EEK!
  4. Ruby

    Ruby Well-Known Member

    I find zyprexa a good antipsychotic in that it improves psychotic symptoms. It's just a shame about the weight gain, which I think almost everyone experiences on it. I'm quite slim naturally and it made me fat.
  5. faeriegirl

    faeriegirl Active Member

    Enormous weight gain is one of the most common, and most notorious side effects of Zyprexa.
  6. magic1

    magic1 Active Member

    that just really sad. I'm kind of my biggest critic. and I'm a HUGE critic about myself at that, so that would only have me depressed.
  7. Insignificant

    Insignificant Account Closed

    omg i would stay as far away from that drug as you can. i went from being pretty skinny to not. i gained 50lbs. in a little over a month on that drug. i dropped it immediately after that. it's notorious for gaining wait, so unless you have an incredibly high metabolism i wouldn't mess with it.